Alert archive / Michigan / Gale Warnings in 2009
Gale Warning 9, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this gale warning at Aug 3, 2009, 3:31 AM EDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 2009, 3:31 AM EDT (07:31 UTC)
- Expired
- Aug 3, 2009, 3:49 PM EDT
- In force
- 12 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted, in the capitals the NWS used until 2016.
507 WHUS73 KGRR 030731 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 331 AM EDT MON AUG 3 2009 ...GALE WARNING IN EFFECT THROUGH THIS EVENING... .SOUTH TO SOUTHWEST GALES TO 35 KNOTS ARE EXPECTED TODAY WHICH WILL BUILD WAVES HEIGHTS INTO THE 5 TO 8 FOOT RANGE NORTH OF HOLLAND. SOUTH OF HOLLAND WAVES WILL GENERALLY BE IN THE 3 TO 6 FOOT RANGE. WINDS AND WAVES WILL BEGIN TO DIMINISH TONIGHT. LMZ844>849-031545- /O.NEW.KGRR.GL.W.0009.090803T0731Z-090804T0000Z/ /O.EXT.KGRR.SC.Y.0037.090804T0000Z-090804T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 331 AM EDT MON AUG 3 2009 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT TUESDAY. SOUTH TO SOUTHWEST GALES TO 35 KNOTS ARE EXPECTED TODAY WHICH WILL BUILD WAVES HEIGHTS INTO THE 5 TO 8 FOOT RANGE NORTH OF HOLLAND AND 3 TO 6 FOOT RANGE SOUTH OF HOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ LAURENS WDM
2 follow-up statements
407 WHUS73 KGRR 031512 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1112 AM EDT MON AUG 3 2009 ...GALE WARNING IN EFFECT THROUGH THIS EVENING... .SOUTH TO SOUTHWEST GALES TO 35 KNOTS ARE EXPECTED THIS AFTERNOON WHICH WILL BUILD WAVES HEIGHTS INTO THE 5 TO 8 FOOT RANGE NORTH OF HOLLAND. SOUTH OF HOLLAND WAVES WILL GENERALLY BE IN THE 3 TO 6 FOOT RANGE. WINDS AND WAVES WILL BEGIN TO DIMINISH TONIGHT. LMZ844>849-032315- /O.CON.KGRR.GL.W.0009.000000T0000Z-090804T0000Z/ /O.CON.KGRR.SC.Y.0037.090804T0000Z-090804T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1112 AM EDT MON AUG 3 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT TUESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT TUESDAY. SOUTH TO SOUTHWEST GALES TO 35 KNOTS ARE EXPECTED THIS AFTERNOON WHICH WILL BUILD WAVES HEIGHTS INTO THE 5 TO 8 FOOT RANGE NORTH OF HOLLAND AND 3 TO 6 FOOT RANGE SOUTH OF HOLLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ MJS
337 WHUS73 KGRR 031949 MWWGRR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND RAPIDS MI 349 PM EDT MON AUG 3 2009 ...SMALL CRAFT ADVISORY IN EFFECT THROUGH TONIGHT... .SOUTHWEST WINDS TO 25 KNOTS ARE EXPECTED TONIGHT WHICH WILL KEEP WAVES HEIGHTS INTO THE 5 TO 8 FOOT RANGE NORTH OF HOLLAND THROUGH THIS EVENING. SOUTH OF HOLLAND WAVES WILL GENERALLY BE IN THE 3 TO 6 FOOT RANGE. WINDS AND WAVES WILL BEGIN TO DIMINISH TONIGHT. LMZ844>849-040400- /O.CAN.KGRR.GL.W.0009.000000T0000Z-090804T0000Z/ /O.EXT.KGRR.SC.Y.0037.090803T1944Z-090804T0900Z/ ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 349 PM EDT MON AUG 3 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT TUESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EDT TUESDAY. WINDS AND WAVES WILL GRADUALLY DIMINISH THROUGH TONIGHT. CONDITIONS WILL STILL REMAIN HAZARDOUS FOR SMALL CRAFT THROUGH MUCH OF THE NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MJS
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this gale warning went out at Aug 3, 12:20 AM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 3, 12:20 AM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1220 AM EDT MON AUG 3 2009 LATEST UPDATE...AVIATION... .SYNOPSIS...(336 PM EDT SUN AUG 2 2009) A RIDGE OF HIGH PRESSURE WILL DOMINATE THE WEATHER ACROSS THE GREAT LAKES REGION KEEPING THE WEATHER DRY TO START THE NIGHT. A COLD FRONT WILL SLOWLY APPROACH THE AREA MONDAY AND TRACK SOUTH OF THE REGION BY TUESDAY EVENING. THIS WILL RESULT IN SOME UNSETTLED WEATHER UNTIL THE FRONT COMES THROUGH. HIGH PRESSURE WILL BUILD IN FOR WEDNESDAY. && .SHORT TERM...(336 PM EDT SUN AUG 2 2009) (TONIGHT THROUGH TUESDAY NIGHT) THE MAIN CONCERN IN THE SHORT TERM DEALS WITH TIMING AND STRENGTH OF ANY THUNDERSTORMS. A STRONGER LOW LEVEL JET MOVES INTO THE REGION FROM THE WEST EARLY MONDAY MORNING. SOME ELEVATED INSTABILITY IS SHOWING UP WHICH COULD LEAD TO THUNDERSTORMS. 850 LIS ARE DOWN TO -2 DEG C AT 12Z MON NEAR LDM...WHICH SPREADS OVER THE REST OF THE AREA THROUGHOUT THE DAY. THUS I LIKE THE NORTHWEST TO SOUTHEAST DEVELOPMENT OF ANY SHOWERS AND THUNDERSTORMS FOR MONDAY. MIXING WILL BE ON THE INCREASE IN THE MORNING AND THAT WILL ALLOW FOR WIND GUSTS TO BE ON THE RISE. WE MAY SEE GUSTS REACHING 40 MPH EVEN WITHOUT ANY THUNDERSTORMS. I HAVE ADDED THIS TO THE HAZARDOUS WEATHER OUTLOOK. AT THIS TIME WITH INSTABILITY ELEVATED AND WEAK THE SEVERE THREAT APPEARS LOW...BUT WILL NEED TO MONITOR TRENDS CLOSELY GIVEN THAT THIS FEATURE IS ONLY STARTING TO DEVELOP. THE ARRIVAL OF A STRONGER COLD FRONT ON TUESDAY COULD SUPPORT MORE ORGANIZED CONVECTION. DEEP LAYER SHEAR IS ON THE INCREASE DURING THE AFTERNOON ALONG WITH SURFACE BASED INSTABILITY. THE UPPER WAVE THAT WILL TRIGGER ANY STORMS ON TUE IS TRENDING FASTER. I THINK WE WILL NEED TO MONITOR THE SITUATION CLOSELY GIVEN THE STRENGTH AND TIMING OF THIS FRONT. I WILL MAINTAIN THE POSSIBILITY FOR STORMS FOR TUESDAY. I DID RAISE HIGH TEMPS ON TUE...WITH SOME GUIDANCE EVEN SUGGESTING UPPER 80S POSSIBLE IN MY SOUTHERN COUNTIES. THE FRONT SHOULD MOVE SOUTHEAST OF JXN BY 00Z WED...SO I WILL KEEP TUE NIGHT DRY. && .LONG TERM...(246 PM EDT SUN AUG 2 2009) (WEDNESDAY THROUGH SUNDAY) LOOK FOR A WARMING TREND NEXT WEEK. MIDWEEK LOOKS COOLER THAN AVERAGE BUT IT IS LOOKING INCREASINGLY LIKELY THAT WE/LL SEE TEMPS PUSH 90 BY THE WEEKEND. THE ECMWF AND GFS ARE IN AGREEMENT THAT THE LARGE UPPER RIDGE OVER THE ROCKIES WILL BE PUSHED EAST BY A DEEP TROUGH MOVING TOWARD THE WEST COAST. THE RESULT WILL BE INCREASING HEIGHTS AND HIGHER DEWPOINTS. MUCH OF THE PERIOD WILL BE DRY AS SFC HIGH PRESSURE MOVES EAST AND THE UPPER RIDGE FOLLOWS. HOWEVER BY SATURDAY NIGHT A WARM FRONT WILL MOVE NORTH WHICH MAY TRIGGER TSRA. THE TRAILING COLD FRONT WILL DRIFT SOUTH SUNDAY AFTERNOON. GIVEN THE INCREASINGLY UNSTABLE AIRMASS EXPECTED WE/LL NEED TO KEEP PCPN IN THE GRIDS INTO SUNDAY. H8 TEMPS ARE PROGD TO CLIMB TO AT LEAST 20C BY SUNDAY. AS A RESULT...WE COULD SEE TEMPS CLIMB INTO THE 90S. && .AVIATION...(1220 AM EDT MON AUG 3 2009) MAIN WEATHER FACTOR AFFECTING AVIATION THE NEXT 24 HOURS IS STILL EXPECTED TO BE THE WIND. GUSTY SOUTHWEST WINDS ON MONDAY WILL BE IN THE 15-25 KNOT RANGE MUCH OF THE DAYLIGHT HOURS. GUSTS AT TIMES WILL PUSH TOWARD 30 KNOTS AT TIMES. CLOUDS WILL PUSH IN FROM THE NORTHWEST TONIGHT...BUT SHOULD STAY VFR...WITH BASES ABOVE 9000FT. POINT OF CONTENTION IS WHETHER OR NOT THE SHOWERS AND STORMS PRESS INTO THE TAF SITES MONDAY MORNING. AT THIS POINT EXPECTING THE SHOWERS AND STORMS TO WEAKEN AS THEY PUSH ACROSS LAKE MICHIGAN. DRIER AIR OVER LOWER MICHIGAN WILL LIKELY KEEP THE SHOWERS AT BAY LATE TONIGHT AND MONDAY MORNING. THERE MAY BE A LULL IN THE ACTIVITY MONDAY MORNING WITH SCATTERED SHOWERS AND STORMS TRYING TO REFIRE IN THE AFTERNOON. AT THIS POINT STILL THINKING THE BEST CHANCE AT SCATTERED SHOWERS IS AT THE NORTHERN TAF SITES IN THE AFTERNOON. USED A VCSH GROUP TO HANDLE THINGS AT THIS POINT. && .MARINE...(336 PM EDT SUN AUG 2 2009) WILL ISSUE A SMALL CRAFT ADVISORY BEGINNING TONIGHT AND CONTINUING INTO MON NIGHT. A LOW LEVEL JET MOVES IN BY 12Z...AND WINDS SHOULD BE OVER CRITERIA BY THEN. A GRADUALLY DIMINISHING TREND WILL OCCUR MON EVENING...BUT GUSTS OVER 20 KNOTS APPEAR POSSIBLE THROUGH 06Z TUE. WAVES WILL BUILD TO 3 TO 6 FEET WITH LOCALLY HIGHER VALUES POSSIBLE ON MONDAY. && .HYDROLOGY...(336 PM EDT SUN AUG 2 2009) SOME THUNDERSTORMS ARE POSSIBLE MONDAY INTO TUESDAY. HOWEVER THE DURATION OF ANY RAINFALL IS EXPECTED TO BE BRIEF. THIS WILL ACT TO KEEP BASIN AVERAGE RAINFALL AMOUNTS DOWN...LIMITING THE POTENTIAL FOR THUNDERSTORMS. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...SMALL CRAFT ADVISORY FROM 200AM TONIGHT INTO TUESDAY MORNING FOR ST. JOSEPH TO MANISTEE. && SYNOPSIS: MJS SHORT TERM: MJS LONG TERM: 93 AVIATION: DUKE MARINE: MJS HYDROLOGY: MJS
Hazardous weather outlook, Aug 2, 9:39 PM EDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 939 PM EDT SUN AUG 2 2009 MIZ037>040-043>046-050>052-056>059-064>067-071>074-031000- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 939 PM EDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND GUSTS COULD REACH 40 MPH IN PLACES ON MONDAY IN WHAT IS EXPECTED TO BE A BREEZY DAY. THERE IS A CHANCE FOR THUNDERSTORMS FROM MID MORNING ON MONDAY THROUGH THE LATE AFTERNOON HOURS OF TUESDAY. SOME OF THE STORMS MAY BE STRONG TO SEVERE ON TUESDAY AFTERNOON AS A STRONG COLD FRONT PUSHES IN THE MOIST UNSTABLE AIR TUESDAY AFTERNOON. THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS THURSDAY AS AN UPPER AIR DISTURBANCE MOVES ACROSS THE GREAT LAKES. A WARM FRONT PUSHING INTO MICHIGAN MAY BRING THUNDERSTORMS WITH IT FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TUESDAY AFTERNOON. LMZ844>849-031000- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 939 PM EDT SUN AUG 2 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT WINDS AND WAVES ARE EXPECTED TO BECOME HAZARDOUS TO SMALL CRAFT TONIGHT AS SOUTHERLY WINDS INCREASE TO 30 KNOTS. THE THREAT FOR RIP CURRENTS WILL INCREASE THROUGH THE NIGHT AS WAVES BUILD. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDS AND WAVES WILL BE HAZARDOUS TO SMALL CRAFT MONDAY AND INTO MONDAY NIGHT AS SOUTHERLY WINDS TO 30 KNOTS ARE EXPECTED. A HIGH RISK FOR RIP CURRENTS EXISTS MONDAY INTO MONDAY NIGHT. THUNDERSTORMS ARE POSSIBLE FROM MIDDAY MONDAY THROUGH LATE TUESDAY AFTERNOON. ADDITIONAL THUNDERSTORMS ARE POSSIBLE THURSDAY AND THEN AGAIN FRIDAY NIGHT INTO SATURDAY. .SPOTTER INFORMATION STATEMENT... POTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. DUKE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 5:51 AM EDT | Special Weather Statement | GRR | Lake, Muskegon, Oceana | 54 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.